Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 14, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 7, 2017, 9:08 PM EST for Levy County, Florida. It was in force for 37 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2017, 9:08 PM EST (02:08 UTC)
- Expired
- Feb 7, 2017, 9:45 PM EST
- In force
- 37 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Levy County, FL
The radar
The Tampa radar (KTBW), 168 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 9:30 PM EST | HAIL 0.7 | N Fanning Springs, FL | DIME SIZED HAIL IN FANNING SPRINGS. |
| Feb 7, 9:38 PM EST | TSTM WND DMG | N Chiefland, FL | PUBLIC SENT PHOTOS OF A 1 FOOT DIAMETER PINE TREE SNAPPED AND FENCE BLOWN DOWN IN CHIEFLAND. TIME ESTIMATED BY RADAR. |
| Feb 7, 9:41 PM EST | TSTM WND DMG | 4 Ese Bronson, FL | DAMAGE TO ROOF OF A RADIO TRANSMITTER BUILDING. BACKUP TRANSMITTER SUSTAINED DAMAGE. 10K IN DAMAGES. TIME ESTIMATED BY RADAR. |
| Feb 7, 9:42 PM EST | MARINE TSTM WIND 40 | 1 Se Cedar Key, FL | 35 KNOT WIND GUST AT CEDAR KEY CKYF1. |
| Feb 7, 9:46 PM EST | TSTM WND DMG | 2 Wsw Chiefland, FL | SEVERAL TREES DOWN. |
| Feb 7, 9:48 PM EST | TSTM WND DMG | 1 Sse Chiefland, FL | DISPATCH REPORTED TREE DOWN BLOCKING ROADWAY |
| Feb 7, 9:55 PM EST | TSTM WND DMG | 2 S Bronson, FL | WIND GOT INTO PORCH AND PEELED ROOF OFF MOBILE HOME CAUSING 45K IN DAMAGE. TIME IS RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 7, 7:37 PM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 2.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted.
719
WUUS52 KTBW 080208
SVRTBW
FLC075-080245-
/O.NEW.KTBW.SV.W.0014.170208T0208Z-170208T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
908 PM EST TUE FEB 7 2017
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Levy County in northern Florida...
* Until 945 PM EST
* At 907 PM EST, severe thunderstorms were located along a line
extending from near Horseshoe Point to 28 miles southwest of
Fowlers Bluff to 62 miles south of Steinhatchee, moving east at 60
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Williston, Chiefland, Bronson, Williston Highlands, East Bronson,
Andrews, Williston Municipal Airport, Manattee Road, Fowlers Bluff,
Inglis, Fanning Springs, Otter Creek, Manatee Springs State Park
and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2929 8316 2935 8306 2959 8294 2954 8256
2948 8255 2948 8241 2922 8240 2921 8254
2904 8254 2903 8271 2900 8275 2900 8274
2892 8268 2883 8280 2892 8277 2910 8289
2911 8294 2904 8302 2906 8311 2917 8317
TIME...MOT...LOC 0207Z 284DEG 54KT 2947 8322 2915 8342 2881 8367
HAIL...0.75IN
WIND...60MPH
$$
NormanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 8:23 PM EST, 45 minutes earlier.
Area forecast discussion, Feb 7, 8:23 PM EST, 45 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 823 PM EST Tue Feb 7 2017 .FOR THE EVENING UPDATE... ...Severe thunderstorm watch in effect until midnight for Levy county... A strong U/L disturbance is moving across the southeast U.S. with an associated line of strong/severe thunderstorms currently approaching the big bend of Florida. 12Z TBW sounding quite unstable for early February with CAPE around 1800 with significant dry air aloft which will aid convective instability...leading to mid level evaporative cooling which will create favorable conditions for damaging downburst winds. The line of thunderstorms will approach the northern nature coast between 10 and 1030 PM with the potential for damaging wind gusts with the stronger storms across Levy county. The main U/L forcing will push across north Florida around midnight...and away from the region overnight. The line of storms will weaken rapidly as they sink slowly south across the nature coast after midnight...and will begin to dissipate as they approach the Tampa area. South to southwest boundary layer flow continues to advect very warm moist air over the coastal waters. Sea fog will likely develop late tonight over the eastern Gulf of Mexico which will advect locally onshore...with areas of dense fog possibly developing late tonight/early Wednesday morning across west central and southwest Florida. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE...13/Oglesby UPPER AIR...84/Austin DECISION SUPPORT...84/Austin
Hazardous weather outlook, Feb 7, 5:06 AM EST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 506 AM EST TUE FEB 7 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-072215- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 506 AM EST TUE FEB 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON PRIMARILY OVER THE INTERIOR COUNTIES. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. ...PATCHY DENSE FOG/SMOKE IMPACT... VISIBILITIES WILL OCCASIONALLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AND THURSDAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. ...PATCHY DENSE FOG/SMOKE IMPACT... VISIBILITIES WILL OCCASIONALLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WYNN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 8:43 PM EST | Special Marine Warning | TBW | 2 hr | |
| Feb 7, 9:40 PM EST | Severe Thunderstorm Warning | TBW | Citrus, Levy | 50 min |
| Feb 7, 10:13 PM EST | Special Marine Warning | TBW | 62 min | |
| Feb 7, 10:28 PM EST | Special Weather Statement | TBW | Citrus, Hernando, Pasco | 47 min |
| Feb 7, 11:04 PM EST | Special Marine Warning | TBW | 86 min | |
| Feb 7, 11:15 PM EST | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas, Sumter | 45 min |
| Feb 8, 12:43 AM EST | Special Weather Statement | TBW | Polk | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.